Alert archive / Nevada / Special Weather Statements in 2014
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 12, 2014, 6:21 PM PDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2014, 6:21 PM PDT (01:21 UTC)
- Expired
- Aug 12, 2014, 6:45 PM PDT
- In force
- 24 min
- Issued by
- NWS Elko, NV
The radar
The Reno radar (KRGX), 181 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2792 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS85 KLKN 130121 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 621 PM PDT TUE AUG 12 2014 NVZ040-130145- NORTHWESTERN NYE COUNTY NV- 621 PM PDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 645 PM PDT... AT 615 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF GABBS...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... BERLIN ICHTHYOSAUR STATE PARK... RURAL NORTHWESTERN NYE COUNTY... && LAT...LON 3893 11782 3881 11751 3868 11776 3871 11785 TIME...MOT...LOC 0120Z 209DEG 16KT 3877 11776 $$ 86
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 12, 1:44 PM PDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 12, 1:44 PM PDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 144 PM PDT TUE AUG 12 2014 .SYNOPSIS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF NEVADA INTO THIS EVENING...WITH STORMS PRODUCING HEAVY RAIN...STRONG WINDS...AND SOME HAIL. STORM ACTIVITY DIMINISHES TONIGHT...THEN INCREASES AGAIN WEDNESDAY OVER CENTRAL AND EASTERN NEVADA. STORM ACTIVITY DECREASES WEST TO EAST THURSDAY AS DRIER AIR MOVES INTO THE REGION. && .SHORT TERM...THIS EVENING THROUGH THURSDAY. STRONG THUNDERSTORMS ARE DEVELOPING OVER MUCH OF NORTHERN AND CENTRAL NEVADA EARLY THIS AFTERNOON...WHICH CONTINUE THE TREND OF PRODUCING HEAVY RAINS ALONG WITH SOME HAIL AND WIND GUSTS OF 45 TO 60 MPH. WILL KEEP THE FLASH FLOOD WATCH GOING INTO THIS EVENING. DUE TO INCREASES SHEAR AND DECENT CAPE...SOME OF THE STORMS THAT DEVELOP ARE EXPECTED TO BECOME SEVERE. DRIER AIR PUSHING IN FROM THE WEST WILL BRING AN END TO THUNDERSTORMS OVER HUMBOLDT COUNTY LATER TONIGHT. STORM ACTIVITY WILL DECREASE TOMORROW OVER SOME OF CENTRAL NEVADA TOO...HOWEVER EASTERN NEVADA WILL REMAIN ACTIVE. LESS SHEAR TOMORROW HOWEVER...SO WHILE STORMS WILL REMAIN WET...THE THREAT OF SEVERE STORMS WILL DIMINISH. DRYING CONTINUES FROM WEST TO EAST ON THURSDAY...WITH ONLY A SLIGHT CHANCE OF THUNDERSTORM ACTIVITY ACROSS EXTREME NORTH-EASTERN ELKO COUNTY...AND SOUTHEASTERN WHITE PINE COUNTY. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. THE LONG TERM MODELS ARE IN GOOD GENERAL AGREEMENT...PERHAPS A FEW MILES OFF ON POSITIONING OF THE UPPER LOW AT THE ONSET OF THE LONG TERM PERIOD. THIS UPPER LOW WILL BE THE INITIAL IMPETUS BEHIND KICKING THE MOIST FLOW OUT OF THE AREA. MODELS ARE SUBSEQUENTLY INFERRING A DRIER SOUTHWEST FLOW ALOFT AS ANOTHER UPPER LOW DROPS IN FROM THE PACIFIC NORTHWEST AND HANGS ALONG THE PACIFIC COASTAL REGION. AT THIS TIME...CANNOT RULE OUT SOME CONVECTIVE ACTIVITY ALONG THE NEVADA AND UTAH BORDER THURSDAY NIGHT THROUGH FRIDAY. OTHERWISE MODELS ARE NOT INDICATING INSTABILITY THEREAFTER...SO CHANCE OF PRECIPITATION WILL RAPIDLY DIMINISH. && .AVIATION...NUMEROUS THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND CENTRAL NEVADA. KWMC KEKO KELY AND KTPH WILL ALL BE AFFECTED THIS AFTERNOON AND EVENING. KEKO AND ELY ARE EXPECTED TO BE IMPACTED AGAIN WEDNESDAY. SOME THUNDERSTORMS COULD PRODUCE SEVERE WIND GUSTS OVER 50 KTS...HAIL OVER ONE-HALF INCH...AND REDUCED VISIBILITY IN HEAVY RAIN SHOWERS. && .FIRE WEATHER...SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY CONTINUES INTO THIS EVENING...THEN DIMINISHES TO ISOLATED OR SCATTERED OVERNIGHT. STORM ACTIVITY INCREASES OVER EASTERN ZONES WEDNESDAY...WITH THE BULK OF THE THUNDERSTORMS CENTERED OVER ZONES 470 455...AS WELL AS EASTERN 457 AND 454. DRY AIR AND GUSTY WINDS WILL PUSH WIND/RH TO NEAR CRITICAL LEVELS OVER ZONE 467 AND POSSIBLY 468. BEST CHANCES WILL BE OVER HIGHER TERRAIN AS STRONG WINDS ALOFT MIX DOWN TO AT LEAST 7000 FEET...POSSIBLY REACHING VALLEY AREAS BY MID AFTERNOON. HOWEVER...WELL ABOVE NORMAL RAINS IN THE PAST COUPLE WEEKS HAVE RESULTED IN VERY LOW ERC VALUES. AS SUCH...DECIDED NOT TO ISSUE A HEADLINE FOR WIND/RH WEDNESDAY...ESPECIALLY WITH WIND/RH LEVELS NOT BEING MUCH BETTER THAN BORDERLINE. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY... SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 96/92/92/96
In the hours before
Special weather statement, Aug 12, 5:09 PM PDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 509 PM PDT TUE AUG 12 2014 NVZ036-130100- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 509 PM PDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND NORTHWESTERN EUREKA COUNTIES UNTIL 600 PM PDT... AT 505 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DUNPHY...MOVING NORTHEAST AT 20 MPH. FREQUENT LIGHTNING...HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ALONG WITH BRIEF HEAVY RAIN ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DUNPHY AND INTERSTATE 80 NEAR DUNPHY. && LAT...LON 4092 11652 4080 11622 4046 11658 4052 11672 TIME...MOT...LOC 0009Z 207DEG 18KT 4065 11655 RLC
Special weather statement, Aug 12, 5:11 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 511 PM PDT TUE AUG 12 2014 NVZ030-031-036-130100- HUMBOLDT COUNTY NV-NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 511 PM PDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LANDER...EXTREME WESTERN ELKO AND SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 600 PM PDT... AT 510 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALMY...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAIN ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... VALMY AND INTERSTATE 80 NEAR VALMY... && LAT...LON 4110 11700 4101 11673 4069 11702 4081 11718 TIME...MOT...LOC 0011Z 215DEG 23KT 4083 11710 RLC
Special weather statement, Aug 12, 5:12 PM PDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
512 PM PDT TUE AUG 12 2014
NVZ041-130045-
NORTHEASTERN NYE COUNTY NV-
512 PM PDT TUE AUG 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN NYE COUNTY UNTIL
545 PM PDT...
AT 510 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 36 MILES SOUTHEAST OF BLUE EAGLE RANCH...MOVING
NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
STATE ROUTE 318 IN NORTHEASTERN NYE COUNTY...
RURAL EASTERN NYE COUNTY...
&&
LAT...LON 3807 11536 3845 11509 3836 11498 3806 11499
3805 11500 3804 11532
TIME...MOT...LOC 0012Z 228DEG 19KT 3819 11506Special weather statement, Aug 12, 5:23 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 523 PM PDT TUE AUG 12 2014 NVZ039-130045- SOUTH CENTRAL ELKO COUNTY NV- 523 PM PDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 545 PM PDT... AT 518 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES NORTHWEST OF CURRIE...MOVING NORTHEAST AT 30 MPH...WHICH WILL CROSS HIGHWAY 93 ROUGHLY 20 MILES NORTH OF CURRIE. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY... && LAT...LON 4067 11495 4056 11475 4043 11493 4048 11503 TIME...MOT...LOC 0022Z 213DEG 28KT 4052 11493 JR
Special weather statement, Aug 12, 6:05 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 605 PM PDT TUE AUG 12 2014 NVZ030-036-130130- HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 605 PM PDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND EXTREME SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 630 PM PDT... AT 601 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BATTLE MOUNTAIN...MOVING NORTH AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... INTERSTATE 80 BETWEEN VALMY AND BATTLE MOUNTAIN... BATTLE MOUNTAIN... VALMY... && LAT...LON 4088 11714 4077 11673 4056 11703 4059 11716 TIME...MOT...LOC 0103Z 200DEG 26KT 4064 11706 86
Special weather statement, Aug 12, 6:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 621 PM PDT TUE AUG 12 2014 NVZ040-130145- NORTHWESTERN NYE COUNTY NV- 621 PM PDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 645 PM PDT... AT 615 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF GABBS...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... BERLIN ICHTHYOSAUR STATE PARK... RURAL NORTHWESTERN NYE COUNTY... && LAT...LON 3893 11782 3881 11751 3868 11776 3871 11785 TIME...MOT...LOC 0120Z 209DEG 16KT 3877 11776 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:02 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 12, 5:09 PM PDT | Special Weather Statement | LKN | 51 min | |
| Aug 12, 5:11 PM PDT | Special Weather Statement | LKN | 49 min | |
| Aug 12, 5:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 12, 5:23 PM PDT | Special Weather Statement | LKN | 22 min | |
| Aug 12, 5:57 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Aug 12, 6:05 PM PDT | Special Weather Statement | LKN | 25 min | |
| Aug 12, 6:26 PM PDT | Special Weather Statement | LKN | Eureka | 34 min |
| Aug 12, 6:37 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 12, 6:54 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 12, 7:09 PM PDT | Special Weather Statement | LKN | Eureka | 36 min |
| Aug 12, 7:29 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 12, 7:47 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 12, 8:13 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 12, 8:32 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 12, 8:44 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 12, 9:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 12, 9:15 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Aug 12, 9:31 PM PDT | Special Weather Statement | LKN | Eureka | 29 min |
| Aug 12, 9:32 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Aug 12, 10:00 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Aug 12, 10:19 PM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Aug 12, 10:28 PM PDT | Special Weather Statement | LKN | 62 min | |
| Aug 12, 10:36 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 12, 10:36 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 54 min |
| Aug 12, 11:23 PM PDT | Special Weather Statement | LKN | 67 min | |
| Aug 12, 11:24 PM PDT | Special Weather Statement | LKN | 66 min | |
| Aug 12, 11:55 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 13, 12:41 AM PDT | Special Weather Statement | LKN | 64 min | |
| Aug 13, 12:43 AM PDT | Special Weather Statement | LKN | 62 min | |
| Aug 13, 1:16 AM PDT | Special Weather Statement | LKN | 59 min | |
| Aug 13, 1:53 AM PDT | Special Weather Statement | LKN | 52 min | |
| Aug 13, 2:49 AM PDT | Special Weather Statement | LKN | 56 min | |
| Aug 13, 3:01 AM PDT | Special Weather Statement | LKN | 59 min | |
| Aug 13, 4:06 AM PDT | Special Weather Statement | LKN | 54 min | |
| Aug 13, 5:58 AM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 13, 10:42 AM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 13, 10:59 AM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 13, 11:11 AM PDT | Special Weather Statement | LKN | 34 min | |
| Aug 13, 11:32 AM PDT | Special Weather Statement | LKN | Elko | 43 min |
| Aug 13, 11:40 AM PDT | Special Weather Statement | LKN | 50 min | |
| Aug 13, 11:54 AM PDT | Severe Thunderstorm Warning | LKN | Elko | 51 min |
| Aug 13, 12:00 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 30 min |
| Aug 13, 12:04 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka | 41 min |
| Aug 13, 12:26 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 49 min |
| Aug 13, 12:44 PM PDT | Tornado Warning | LKN | Elko | 31 min |
| Aug 13, 12:55 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 50 min |
| Aug 13, 1:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 13, 1:31 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 44 min |
| Aug 13, 1:41 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 25 min |
| Aug 13, 1:48 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 42 min |
| Aug 13, 2:01 PM PDT | Special Weather Statement | LKN | 44 min | |
| Aug 13, 2:08 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 52 min |
| Aug 13, 2:26 PM PDT | Special Weather Statement | LKN | Elko | 34 min |
| Aug 13, 2:41 PM PDT | Special Weather Statement | LKN | 34 min | |
| Aug 13, 2:53 PM PDT | Special Weather Statement | LKN | Elko | 37 min |
| Aug 13, 3:06 PM PDT | Special Weather Statement | LKN | 39 min | |
| Aug 13, 3:16 PM PDT | Areal Flood Advisory | LKN | Elko | 5 hr |
| Aug 13, 3:39 PM PDT | Special Weather Statement | LKN | Elko | 36 min |
| Aug 13, 3:50 PM PDT | Special Weather Statement | LKN | 40 min | |
| Aug 13, 3:55 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 35 min |
| Aug 13, 4:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Aug 13, 4:31 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 13, 4:36 PM PDT | Special Weather Statement | LKN | Elko | 39 min |
Nearby
Special Weather Statements in Nevada, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.